MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. NON-BRAIDED HIGH PRESSURE LINE; CATHETER, DIAGNOSTIC, INTRAVASCULAR

DEROYAL INDUSTRIES, INC. NON-BRAIDED HIGH PRESSURE LINE; CATHETER, DIAGNOSTIC, INTRAVASCULAR
Model Number 77-301607
Health Effect - Clinical Code Death (1802)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the samples returned by the customer were tested and no air bubbles or leaks were found.Corrective action: due to the root cause determination, a corrective action has not been taken.Investigation summary: an internal complaint ((b)(4)) was received indicating that an end user could not remove air bubbles from two high pressure lines from the same lot number.The patient reportedly died, but the end user stated the patient's death was not caused by the high pressure lines.The defective samples were returned to the manufacturing facility where they were analyzed.The samples were purged with a bleach/water solution and then placed in a batch of bleach/water solution overnight.The lines were then cleaned and dried for visual inspection, which they paced.The tapers on the connectors were verified and met specification.Using a hydrostatic tester, the lines were pressurized to 200psi and checked for signs of leakage.No leaks were seen.The lines were pressured to 600psi for 10 seconds and 1,000psi for 10 seconds with no failures.One line was taken and pressurized until it burst.No leakage was seen and the line burst at 1,080psi.Customer complaints were reviewed for similar reports.No similar reports were identified.From january 3, 2017 to january 9, 2019, deroyal has sold (b)(4) cases or (b)(4) each.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description
The end user was unable to remove air bubbles from two high pressure lines from the same lot number.A third line was opened from a different lot number to complete the case.The product was being used on a power injector during a heart catheterization procedure.The patient died; however, the end user stated the high pressure line did not cause the patient to decease as the patient suffered many health issues.

Brand Name
NON-BRAIDED HIGH PRESSURE LINE
Common Device Name
CATHETER, DIAGNOSTIC, INTRAVASCULAR
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8310102
Report Number3005011024-2019-00001
Device Sequence Number16678851
Product Code DQO
UDI-Device Identifier00749756168847
UDI-Public00749756168847
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K023591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number77-301607
Device Lot Number48339425
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2019
Initial Report FDA Received Date02/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1